MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = radiology tech.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the end of an arteriogram involving a patient of unknown age and gender, a flexor high-flex ansel guiding sheath uncoiled and the shaft separated into two sections.This occurred as the device was being pulled back over the bifurcation upon removal of the device from the groin.The two sections were attached by the coil and were able to be removed with the rest of the device over an unknown wire.The dilator was not inserted upon removal or at the time of separation.The procedure had already been completed with the complaint device prior to the event and the patient was reportedly "fine".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, specifications, quality control procedures, as well as dimensional verification and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used kcfw-6.0-35-55-rb-hfanl1-hc separated into two segments attached with coiling was returned for investigation.There was minimal biomatter due to the decontamination.The proximal tubing segment measured 45.5cm from the distal end of the proximal hub.There was 7.5cm of exposed coiling exiting the separation site.A kink was noted in the tubing at 28.3cm.The coiling inside the tubing was elongated.The distal segment measured 8.2cm and included the distal tip with tubing liner noted at the separation site.The distal tip was present with the radiopaque band intact.The noted separation occurred at the bond site between the light blue shaft tubing and the dark blue distal tip tubing.The dilator was not returned for investigation.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, a review of the subassembly did reveal a nonconformance for leakage.Though this nonconformance has the potential to be related, it should be noted that the affected units were scrapped prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which warns to reinsert the dilator prior to removal.Investigation has identified that this is not always performed.Based on the information provided and the examination of the returned product, investigation has concluded that this event could be traced to the user and unintended use error.Reportedly, the customer removed the sheath over the wire and failed to reinsert the dilator prior to removal per the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8798324
Report Number1820334-2019-01716
Device Sequence Number3295413
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)220423(10)9687869
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number9687869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer10/08/2019
04/09/2020
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date10/10/2019
04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1